Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 17, 2004, 4:54 PM MDT for Fremont County, Idaho. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 4:54 PM MDT (22:54 UTC)
- Expired
- Aug 17, 2004, 6:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 166 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2331 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 172256
FFWPIH
IDC043-180000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
454 PM MDT TUE AUG 17 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FREMONT COUNTY IN IDAHO
* UNTIL 600 PM MDT
* AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS 10 MILES SOUTH OF ISLAND PARK TO
ABOUT 13 MILES NORTH OF ASHTON. THE THUNDERSTORMS WERE SHOWING
LITTLE MOVEMENT.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
RIVER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4442 11178 4417 11182 4403 11105 4435 11104
4448 11139
$$
WAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 2:40 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 17, 2:40 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 PM MDT TUE AUG 17 2004 .DISCUSSION... THE ABUNDANT MOISTURE IN THE OVERHEAD SUBTROPICAL AIRMASS HAS LET LOOSE AND HAS BEEN DUMPING HEAVY RAIN ALL OVER THE MOUNTAINS IN THE FORECAST AREA...BASED ON SPOTTER REPORTS MAINLY SOUTH CENTRAL AND CARIBOU HIGHLANDS. FORTUNATELY WE ADDED CARIBOU HIGHLANDS SHORTLY AFTER NOON TO THE LIST OF AFFECTED AREAS. WILL CONTINUE FLASH FLOOD WATCH AND PROVIDE UPDATE STATEMENT. OTHERWISE...SLOW MOVING LOW WILL CONTINUE SHOWERS AND THUNDERSTORMS WED AND WED NIGHT. MORNING PRODUCT SUITES ARE MUCH SLOWER IN PUSHING THIS LOW OUT OF IDAHO. SO HAVE UPPED POPS FOR ENTIRE AREA FOR THE FIRST 4 PERIODS OF THE FORECAST. EXPECT THUNDERSTORMS TO CONTINUE AS WELL. THE INCREASED POPS AND CLOUDS MEAN COOLER TEMPERATURES AND SO HAVE REDUCED THESE AS WELL DURING THE EARLY PART OF THE FORECAST. FOR THE 3 TO 7 DAY PERIOD...VERY LITTLE MODEL RUN-TO-RUN CONSISTENCY...AND NCEP CURRENTLY FAVORS ENSEMBLE RUN AND EURO-MODELS RATHER THAN THE OPERATIONAL GFSX/MRF. BASICALLY IT LOOKS WETTER BUT IS DIFFICULT TO SAY IF IT IS RIGHT AT THIS POINT. HAVE COOLED TEMPERATURES AND RE-GRIDDED WINDS...BUT HAVENT BEEN ABLE TO ACCOMPLISH MUCH ELSE FOR THIS PERIOD. && .PIH WATCHES/WARNING/ADVISORIES...A FLOOD WATCH FOR FLASH FLOODING HAS BEEN ISSUED FOR PORTIONS OF THE POCATELLO COUNTY WARNING AND FORECAST AREA. SEE THE FLOOD WATCH BULLETIN FOR FURTHER DETAILS. && JAM
Hazardous weather outlook, Aug 17, 12:10 PM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1210 PM MDT TUE AUG 17 2004 IDZ017-019>021-181200- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. IDZ018-022-023-031-032-181200- BIG AND LITTLE WOOD RIVER REGION-SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 1000 AM MDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... VERY HEAVY RAINSHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE CENTRAL IDAHO MOUNTAINS AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON AND EVENING UNTIL 10 PM. THESE SLOW MOVING SHOWERS AND STORMS MAY CREATE CONDITIONS SUITABLE FOR FLASH FLOODING IN THIS AREA. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS THE UPPER LOW SLIDES AWAY FROM THE REGION. ISOLATED THUNDERSTORMS ARE POSSIBLE...WITH LOCALLY HEAVY DOWNPOURS. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 17, 1:45 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1239 PM FLASH FLOOD 3 W INKOM 42.80N 112.31W
08/17/2004 BANNOCK ID PUBLIC
WATER FLOWING OVER LAWN FROM CULVERTS.
0110 PM FLASH FLOOD 2 W INKOM 42.80N 112.29W
08/17/2004 BANNOCK ID TRAINED SPOTTER
1.25 INCHES OF RAIN FROM STORM IN LESS THAN 45 MINUTES.
DOT PORT OF ENTRY
&&
DPLocal storm report, Aug 17, 4:53 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD BONE 43.32N 111.80W
08/17/2004 BONNEVILLE ID CO-OP OBSERVER
0.34 INCHES OF RAIN HAS FALLEN SO FAR. STILL RAINING AT
LOCATION.
0215 PM FLASH FLOOD 1 E MALTA 42.31N 113.35W
08/17/2004 CASSIA ID CO-OP OBSERVER
0.75 INCHES OF RAIN IN 45 MINUTES.
0215 PM FLASH FLOOD 15 NW IDAHOME 42.57N 113.59W
08/17/2004 CASSIA ID DEPT OF HIGHWAYS
HEAVY RAIN WITH WATER STANDING IN PARKING LOT.
&&
DPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:43 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Caribou | 92 min |
| Aug 17, 4:43 PM MDT | Flash Flood Warning | PIH | Blaine | 62 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.